Alert archive / Florida / High Surf Advisories in 2006

High Surf Advisory 2, NWS Melbourne, FL

November 2, 2006Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at Nov 2, 2006, 7:37 PM EST for Volusia County, Florida. It took effect at Nov 3, 2006, 7:00 AM EST. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2006, 7:37 PM EST (00:37 UTC)
In effect from
Nov 3, 2006, 7:00 AM EST
Expired
Nov 5, 2006, 9:00 PM EST
In force
62 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-653 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMLB 030037
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
737 PM EST THU NOV 2 2006

FLZ047-054-059-064-141-147-031000-
/O.NEW.KMLB.SU.Y.0002.061103T1200Z-061105T2100Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
737 PM EST THU NOV 2 2006

...HIGH SURF ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY FOR LARGE WAVES BREAKING ON OR NEAR THE SHORE WHICH WILL
POSE A SIGNIFICANT THREAT FOR BEACH EROSION.

STRONG HIGH PRESSURE CURRENTLY OVER THE MID MISSISSIPPI VALLEY WILL
BUILD SOUTH OVER CENTRAL FLORIDA FRIDAY AND REMAIN IN CONTROL OF
OUR WEATHER THROUGH THE WEEKEND AS IT MOVES SLOWLY EAST TOWARD THE
MID ATLANTIC COAST.

A SURGE OF STRONG NORTH TO NORTHEAST WINDS WILL OVERSPREAD THE
ATLANTIC WATERS AND EAST CENTRAL FLORIDA FROM NORTH TO SOUTH
DURING THE DAY FRIDAY. THESE WINDS...WHICH WILL REACH 20 TO 25
MPH WITH GUSTS NEAR 35 MPH...WILL RAPIDLY BUILD SEAS 10 TO 12 FEET
FRIDAY AFTERNOON AND CONTINUE INTO THE WEEKEND. SUCH STRONG
ONSHORE WINDS AND HIGH SEAS WILL PRODUCE ROUGH AND DANGEROUS SURF
WITH 6 TO 8 FOOT BREAKERS POUNDING THE COASTLINE THROUGH THIS
WEEKEND.

THE HIGH SURF...IN COMBINATION WITH HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE FULL MOON THIS WEEKEND...AND STRONG ONSHORE
WINDS...WILL PROMOTE BEACH EROSION DURING EACH HIGH TIDE CYCLE.
SEVERAL HIGH TIDES WITH MINOR BEACH EROSION MAY PRODUCE MODERATE
TO SEVERE EROSION IN SOME LOCATIONS WITH POSSIBLE MINOR COASTAL
FLOODING.

$$

KELLY
6 follow-up statements
000 
WHUS42 KMLB 030959
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
459 AM EST FRI NOV 3 2006

FLZ047-054-059-064-141-147-032130-
/O.CON.KMLB.SU.Y.0002.061103T1200Z-061105T2100Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
459 AM EST FRI NOV 3 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY. 

THE CENTER OF A STRONG HIGH PRESSURE SYSTEM WILL MOVE EASTWARD
FROM THE OHIO VALLEY TOWARD THE MID ATLANTIC COAST THIS WEEKEND.
A STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS SYSTEM WILL
PRODUCE A LONG FETCH OF STRONG AND GUSTY NORTHEAST WINDS ACROSS
THE ATLANTIC WATERS.

A SURGE OF STRONG NORTH TO NORTHEAST WINDS WILL OVERSPREAD THE
ATLANTIC WATERS AND EAST CENTRAL FLORIDA FROM NORTH TO SOUTH
TODAY. THESE WINDS...WHICH WILL REACH 20 TO 25 MPH WITH GUSTS NEAR
35 MPH...WILL RAPIDLY BUILD SEAS TO 9 TO 12 FEET BY LATE AFTERNOON
OVER THE OPEN ATLANTIC WATERS AND CONTINUE INTO THE WEEKEND. SUCH
STRONG ONSHORE WINDS AND HIGH SEAS WILL PRODUCE ROUGH AND
DANGEROUS SURF WITH 6 TO 8 FOOT BREAKERS POUNDING THE COASTLINE
THROUGH THIS WEEKEND.

PEOPLE VISITING THE BEACHES THIS AFTERNOON AND THROUGH THE
UPCOMING WEEKEND SHOULD NOT ENTER THE SURF. THE ROUGH AND POUNDING 
SURF CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING CAUGHT
IN A RIP CURRENT. 

THE HIGH SURF...IN COMBINATION WITH HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE FULL MOON THIS WEEKEND...AND STRONG ONSHORE
WINDS...WILL PROMOTE BEACH EROSION DURING EACH HIGH TIDE CYCLE.
SEVERAL HIGH TIDES WITH MINOR BEACH EROSION MAY PRODUCE MODERATE
TO SEVERE EROSION IN SOME LOCATIONS WITH POSSIBLE MINOR COASTAL
FLOODING.

THE NEXT HIGH TIDES ALONG THE EAST CENTRAL FLORIDA COAST WILL
OCCUR BETWEEN 5 PM AND 6 PM THIS AFTERNOON AND BETWEEN 6 AM
AND 7 AM SATURDAY MORNING.

$$

VOLKMER
000 
WHUS42 KMLB 032143
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
443 PM EST FRI NOV 3 2006

FLZ047-054-059-064-141-147-041000-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-061105T2100Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
443 PM EST FRI NOV 3 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A STRONG HIGH PRESSURE SYSTEM OVER THE OHIO VALLEY HAS PRODUCED A
SURGE OF STRONG NORTH TO NORTHEAST WINDS OVER EAST CENTRAL FLORIDA
AND THE ADJACENT ATLANTIC WATERS. SUSTAINED WINDS OF 20 TO 25
MPH...WITH GUSTS NEAR 35 MPH...ARE RAPIDLY BUILDING SEAS 10 TO 12 
FEET OVER THE OPEN ATLANTIC WATERS...AND UP TO 14 FEET IN THE GULF
STREAM. SUCH STRONG ONSHORE WINDS AND HIGH SEAS WILL PRODUCE
ROUGH AND DANGEROUS SURF WITH 6 TO 7 FOOT BREAKERS POUNDING THE
COASTLINE THROUGH THIS WEEKEND. THE ROUGH AND POUNDING SURF CAN
KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING CAUGHT IN A RIP
CURRENT. PEOPLE VISITING THE BEACHES THIS WEEKEND SHOULD NOT ENTER
THE SURF.

THE HIGH SURF...IN COMBINATION WITH HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE FULL MOON THIS WEEKEND...AND STRONG ONSHORE
WINDS...WILL PROMOTE BEACH EROSION DURING EACH HIGH TIDE CYCLE.
SEVERAL HIGH TIDES WITH MINOR BEACH EROSION MAY PRODUCE MODERATE
EROSION IN SOME LOCATIONS WITH POSSIBLE MINOR COASTAL FLOODING.

THE NEXT HIGH TIDES ALONG THE EAST CENTRAL FLORIDA COAST WILL
OCCUR BETWEEN 5 AND 6 PM THIS EVENING AND AGAIN BETWEEN 6 AND 7
AM SATURDAY.

$$


KELLY
000 
WHUS42 KMLB 040752
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
252 AM EST SAT NOV 4 2006

FLZ047-054-059-064-141-147-051000-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-061105T2100Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
252 AM EST SAT NOV 4 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

A STRONG HIGH PRESSURE SYSTEM NORTH OF THE STATE HAS PRODUCED
STRONG WINDS AND SEAS UP TO 12 FEET OVER THE OPEN ATLANTIC WATERS.
THE STRONG ONSHORE WINDS AND HIGH SEAS WILL PRODUCE ROUGH AND
DANGEROUS SURF WITH 6 TO 7 FOOT BREAKERS POUNDING THE COASTLINE
THROUGH THIS WEEKEND. THE ROUGH SURF CAN KNOCK YOU DOWN AND MAKE
YOU SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT. PEOPLE VISITING
THE BEACHES THIS WEEKEND SHOULD NOT ENTER THE SURF.

THE HIGH SURF...IN COMBINATION WITH HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE FULL MOON THIS WEEKEND...AND STRONG ONSHORE
WINDS...WILL PROMOTE BEACH EROSION DURING EACH HIGH TIDE CYCLE.
SEVERAL HIGH TIDES WITH MINOR BEACH EROSION MAY PRODUCE MODERATE
EROSION IN SOME LOCATIONS WITH POSSIBLE MINOR COASTAL FLOODING.

THE NEXT HIGH TIDE ALONG THE EAST CENTRAL FLORIDA COAST WILL
OCCUR BETWEEN 6 AND 7 AM SATURDAY MORNING AND BETWEEN 6 AND 7 PM
SATURDAY EVENING.

$$
000 
WHUS42 KMLB 050838
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
338 AM EST SUN NOV 5 2006

FLZ047-054-059-064-141-147-051645-
/O.EXT.KMLB.SU.Y.0002.000000T0000Z-061106T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
338 AM EST SUN NOV 5 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

A HIGH PRESSURE SYSTEM NEAR MID ATLANTIC COAST WILL CONTINUE A
TIGHT PRESSURE GRADIENT OVER THE STATE TODAY. A LONG FETCH OF
NORTHEAST WINDS OVER THE ATLANTIC WATERS WILL BUILD SEAS OVER 8
FEET OVER THE ATLANTIC WATERS. THE STRONG ONSHORE WINDS AND HIGH 
SEAS WILL PRODUCE ROUGH AND DANGEROUS SURF WITH 5 TO 7 FOOT
BREAKERS POUNDING THE COASTLINE TODAY. 

THE HIGH SURF...IN COMBINATION WITH HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE FULL MOON TODAY...AND STRONG ONSHORE
WINDS...WILL PROMOTE BEACH EROSION DURING EACH HIGH TIDE CYCLE.
SEVERAL HIGH TIDES WITH MINOR BEACH EROSION MAY PRODUCE MODERATE
EROSION IN SOME LOCATIONS WITH POSSIBLE MINOR COASTAL FLOODING
NEAR THE TIMES OF HIGH TIDE.

THE NEXT HIGH TIDE ALONG THE EAST CENTRAL FLORIDA COAST WILL
OCCUR AROUND 7 AM THIS MORNING AND AGAIN BETWEEN 7 AND 8 PM THIS
EVENING.

THE ROUGH SURF CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO
BEING CAUGHT IN A RIP CURRENT. PEOPLE VISITING THE BEACHES THIS
WEEKEND SHOULD NOT ENTER THE HIGH SURF.

$$
000 
WHUS42 KMLB 051936
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
236 PM EST SUN NOV 5 2006

FLZ047-054-059-064-141-147-060200-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-061106T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
236 PM EST SUN NOV 5 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING. 

A HIGH PRESSURE SYSTEM NEAR MID ATLANTIC COAST WILL CONTINUE A
TIGHT PRESSURE GRADIENT OVER THE STATE THROUGH TONIGHT. A LONG FETCH
OF NORTHEAST WINDS OVER THE ATLANTIC WATERS WILL KEEP SEAS OVER 8
FEET OVER THE ATLANTIC WATERS. THE STRONG ONSHORE WINDS AND HIGH
SEAS WILL PRODUCE ROUGH AND DANGEROUS SURF WITH 5 TO 7 FOOT
BREAKERS POUNDING THE COASTLINE INTO MID EVENING.

THE HIGH SURF...IN COMBINATION WITH HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE FULL MOON TODAY...AND STRONG ONSHORE WINDS...
WILL PROMOTE BEACH EROSION DURING EACH HIGH TIDE CYCLE. THERE 
HAVE BEEN SOME REPORTS OF MINOR TO MODERATE EROSION ALONG AREA
BEACHES WITH HIGH TIDE EARLIER THIS MORNING.

THE NEXT HIGH TIDE ALONG THE EAST CENTRAL FLORIDA COAST WILL
OCCUR BETWEEN 7 AND 8 PM THIS EVENING.

THE ROUGH SURF CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO
BEING CAUGHT IN A RIP CURRENT. PEOPLE VISITING THE BEACHES THIS
WEEKEND SHOULD NOT ENTER THE HIGH SURF.

$$
000 
WHUS42 KMLB 060206
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
906 PM EST SUN NOV 5 2006

FLZ047-054-059-064-141-147-060315-
/O.EXP.KMLB.SU.Y.0002.000000T0000Z-061106T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
906 PM EST SUN NOV 5 2006

...HIGH SURF ADVISORY HAS EXPIRED...

THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. SURF CONDITIONS
WILL REMAIN ROUGH DUE TO LARGE BREAKERS POUNDING THE BEACHES.

$$

RW

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 2, 5:50 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 2, 5:50 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
550 PM EST THU NOV 2 2006

.UPDATED DISCUSSION...

...VERY WINDY CONDITIONS DEVELOPING FRIDAY...

WILL BE ISSUING A HIGH SURF ADVISORY SHORTLY FOR THE ENTIRE EC FL
COAST STARTING FRIDAY AND CONTINUING THRU SUNDAY. THE SURGE OF N/NE
WINDS WILL OVERSPREAD THE AREA FROM NORTH TO SOUTH DURING THE DAY
PRODUCING WINDY CONDITIONS OF 20-25 MPH...WITH HIGHER GUSTS
ESPECIALLY NEAR THE COAST. FULLY EXPECT WIND GUSTS OF 30-35 MPH TO
BE RATHER COMMON DEVELOPING DURING THE AFTN AND EVE WITH OCCASIONAL
GUSTS UP TO GALE FORCE...39 MPH...POSSIBLE ALONG THE IMMEDIATE COAST
(BARRIER ISLANDS). WIND ADVISORIES MAY BE NEEDED FOR COASTAL
SECTIONS FRI. SEAS WILL BUILD RAPIDLY REACHING 10 TO 12 FEET NORTH
OF COCOA BEACH DURING THE AFTERNOON AND SPREAD QUICKLY SOUTHWARD.
ALTHOUGH THE STRONGEST WINDS ARE EXPECTED FRI INTO FRI EVE...THIS
EVENT WILL CONTINUE THROUGH THE WEEKEND WITH BEACH EROSION OCCURRING
AT SEVERAL HIGH TIDE CYCLES WHICH MAY ADD UP TO MODERATE OR EVEN
SIGNIFICANT BEACH EROSION. ON TOP OF THAT...HIGHER THAN NORMAL
ASTRONOMICAL TIDES CAN BE EXPECTED THIS WEEKEND ASSOCD WITH THE
FULL MOON SUNDAY MORNING.

KELLY

.PREVIOUS DISCUSSION...
...WINDY PERIOD FROM FRIDAY THROUGH THE WEEKEND...
...MAINLY DRY WEEKEND BUT COASTAL SHOWERS ARE POSSIBLE SUNDAY...

TONIGHT...COLD FRONT OVER THE NRN PENINSULA WILL PUSH THROUGH THE
CWA AS A STRONG CONTINENTAL RIDGE BUILDS INTO THE OH/TN RIVER
VALLEYS.  MOISTURE ASSOC WITH THE FRONT IS RATHER SPARSE...THE 12Z
KTAE RAOB MEASURED 1.2 PW...WHICH WAS DISTRIBUTED THRU THE COLUMN
RATHER EVENLY.  STRONG POCKETS OF H25 DIV/H70 OMEGA NOTED OVER THE
FAR SRN PENINSULA.  HOWEVER...THESE ARE EMBEDDED WITHIN DLM W/SWRLY
FLOW...WHICH WILL PUSH MOST OF THEIR ENERGY TOWARD THE BAHAMAS
RATHER THAN INTO THE CENTRAL PENINSULA.  WILL KEEP SMALL POPS IN FOR
THE SRN THIRD OF THE CWA GIVEN THEIR PROXIMITY TO THE RAINBAND...
BUT NO GREATER THAN 20%.

FRI...STRONG PGRAD BEHIND THE FRONT WILL PUSH INTO THE CENTRAL
PENINSULA...GENERATING 15-20 MPH SFC WINDS AREAWIDE.  COOL AIR
ADVECTION WILL NOT BE RECORD-SETTING BY ANY MEANS...BUT IT WILL
LIMIT THE DIURNAL TEMP FLUX.  MAX READINGS ONLY EXPECTED TO WARM BY
10F DEG FROM THE MORNING MINS: L/M70S N...M/U70S S.  SMALL POPS
ALONG THE COAST S OF KXMR...BUT THE FRONT WILL BE LARGELY STARVED OF
MOISTURE BY THE TIME IT PUSHES THRU.

GUSTY WINDS SHOULD REQUIRE A LAKE WIND ADVISORY FOR MUCH OF THE AREA.

WEEKEND...LITTLE CHANGE IN THE MODELS SHOWING A TIGHT (7-8 MB)
GRADIENT ALONG THE FLORIDA EAST COAST AS STRONG HIGH PRESSURE (ABOUT
1032-1034 MB) SHIFTS TO THE MIDDLE ATLANTIC COAST AND INTO NEW
ENGLAND.  THIS WILL RESULT IN SOME WIND DRIVEN WEATHER ISSUES.

EXPECTED ADVISORIES...HIGH SURF...LAKE WIND (ESPECIALLY COASTAL
COUNTIES).

TEMPERATURES LOOK 3 TO 5 DEGREES BELOW NORMAL EXCEPT FOR MINS WHICH
SHOULD BE NEAR NORMAL INLAND AND ABOVE NORMAL ON THE COAST.  LOWERED
DEW POINTS WILL MAKE FOR PLEASANT AFTERNOON HUMIDITIES.

THE GFS INDICATES DRY WEATHER SATURDAY THEN BRINGS IN SOME LIGHT QPF
AMOUNTS SUNDAY AS THE PERSISTENT ONSHORE FLOW MOISTENS A SLIGHTLY
DEEPER LAYER.  I AM NOT EXPECTING A WASHOUT ANYWHERE BUT EXPECT FAST
MOVING SHOWERS ALONG ATLANTIC CONVERGENCE LINES WILL AFFECT THE
COAST AND POSSIBLY REACH THE INTERIOR.  20 PERCENT POPS LOOKS PLENTY
HIGH ENOUGH TO COVER THIS ISOLATED ACTIVITY.

THERE SHOULD BE A RATHER EXTENSIVE STRATOCU DECK OVER THE ATLANTIC
WITH SOME OF IT AFFECTING THE COAST SAT AND ALL AREAS SUNDAY.  WERE
CALLING IT PARTLY CLOUDY BOTH DAYS BUT SOME COASTAL LOCATIONS MAY
SEE A PERIOD OF CONSIDERABLE CLOUDINESS...ESPECIALLY ON SUNDAY.

MON-THU...THE HIGH PRESSURE RIDGE WILL SHIFT OFFSHORE AND WEAKEN
WHICH WILL RESULT IN A DECREASED GRADIENT.  THERE HAVE BEEN SOME RUN
TO RUN DIFFERENCES IN HANDLING OF A SHORTWAVE THAT IS SPIT OUT OF
GULF OF ALASKA LOW AND FORECAST TO MOVE ACROSS THE COUNTRY.  EARLIER
RUNS SHOWED IT DIGGING INTO THE SOUTHERN STATES AND INTO THE GULF OF
MEXICO. THE LATEST RUN SHOWS IT PROGRESSING ACROSS THE COUNTRY MORE
OR LESS WEST TO EAST WITH THE SOUTHERN PORTION CUTTING OFF OVER
NORTHERN MEXICO.  WHICH IS CLOSE TO THE 00Z ENSEMBLE MEAN.  MORE
RIDGING ALOFT WOULD RESULT IN MUCH LESS MOISTURE BY MID/LATE WEEK.

THE PREVIOUS FORECAST HAD JUST SMALL POPS FOR THIS PERIOD AND WILL
NOT CHANGE...THOUGH IF MODEL CONTINUES TO TREND TOWARDS DEEP LAYER
RIDGING...WE WILL BE ABLE TO TRIM BACK POPS IN LATER FORECASTS.
TEMPS SHOULD BE ABOVE NORMAL NEXT WEEK.

&&

.MARINE...NRLY WINDS 10-15KTS PREVAIL ACROSS THE LCL ATLC WATERS
WITH SEAS 4-5FT.  CONDITIONS EXPECTED TO DETERIORATE AFT MIDNIGHT AS
THE COLD FRONT PUSHES THROUGH THE CENTRAL PENINSULA...ONSET OF SCA
WINDS/SEAS EXPECTED NLT 06Z TONIGHT.  VERY STRONG PGRAD BEHIND THE
FRONT WITH SHORT TERM MODELS SUGGESTING AS MUCH AS 9MB BETWEEN KMFL
AND KJAX.   GEOSTROPHIC APPROX TABLES INDICATE SUCH A GRADIENT
CAPABLE OF SUPPORTING +30KT SFC/BNDRY LYR WINDS.  EXPECT FREQ GUSTS
ABV GALE FORCE...WHILE THE NRLY WIND COMPONENT WILL ENHANCE SEA
HEIGHTS IN THE GULF STREAM EVEN FURTHER.  WILL CONTINUE THE GALE
WARNING FOR THE NRN LEG STARTING 18Z FRI...THEN EXPANDING TO THE
SRN LEG 22Z.

WEEKEND...BOTTOM LINE IS THAT IT WILL BE POOR FOR BOATING.  HAVE
MAINTAINED PREVIOUS FORECAST WINDS WHICH SUPPORT ADVISORY CONDITIONS
THROUGH EARLY NEXT WEEK...WITH A PERIOD OF FREQUENT GUSTS TO GALE
FORCE...MAINLY DURING FRI AFTERNOON AND FRI NIGHT.  WITH SEAS
BUILDING OVER 10 FEET THERE WILL BE A NEED FOR A HIGH SURF
ADVISORY.  WILL ALSO LIKELY SEE SOME BEACH EROSION DUE TO
ASTRONOMICAL HIGH TIDES.

EARLY NEXT WEEK...WINDS WILL GRADUALLY DECREASE...REACHING 10-15
KNOTS ON TUE...BUT SEAS WILL BE SLOW TO SUBSIDE SO THERE SHOULD BE
CONTINUED HIGH SURF THROUGH AT LEAST MONDAY AND MINOR EROSION NEAR
THE TIMES OF HIGH TIDE.

&&

.AVIATION...VFR CIGS AOA FL100 THRU 03/18Z.  AFT 03/12Z...ISOLD MVFR
SHRAS POSSIBLE ALONG THE COAST S OF KXMR...N/NE SFC/BNDRY LYR WNDS
INCREASING TO 15KTS W/FREQ G20-25KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  72  57  71 /  10  10  10  10
MCO  64  75  59  75 /  10  10  10  10
MLB  69  76  67  76 /  10  20  20  10
VRB  70  78  70  78 /  10  20  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY BEGINS 06Z FRI ALL WATERS.

GALE WARNING BEGINS FRI AFTERNOON ALL WATERS AND CONTINUES
THROUGH FRI NIGHT.

&&

SHORT TERM...BRAGAW
LONG TERM....LASCODY
Hazardous weather outlook, Nov 2, 5:07 AM EST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
507 AM EST THU NOV 2 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
022100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
507 AM EST THU NOV 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE ACROSS SOUTHERN
SECTIONS OF EAST CENTRAL FLORIDA TODAY WITH SUFFICIENT MOISTURE
AND INSTABILITY AHEAD OF A COLD FRONT. ANY STORM THAT MANAGES TO
FORM WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING.

...WIND AND SEA IMPACT...
AS STRONG HIGH PRESSURE BUILDS OVER THE REGION BEHIND THE COLD
FRONT...WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS...
REACHING SMALL CRAFT ADVISORY LEVELS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WINDS WILL STRENGTHEN FRIDAY...RESULTING IN WINDY CONDITIONS OVER
LAND AREAS. FURTHER DETERIORATION IN CONDITIONS OVER THE COASTAL
WATERS WILL OCCUR...WITH FREQUENT WIND GUSTS TO GALE FORCE EXPECTED
FRIDAY AFTERNOON THROUGH EVENING AND SEAS BUILDING UP TO 15 FEET
OFFSHORE FRIDAY NIGHT. ONLY A SLIGHT ABATEMENT IN WINDS IS
EXPECTED ON SATURDAY. DANGEROUS BOATING CONDITIONS AND SMALL CRAFT
ADVISORIES ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK.

THE INCREASING WINDS AND BUILDING SEAS WILL BE FURTHER AGGRAVATED BY
ASTRONOMICAL HIGH TIDE OCCURRING THIS WEEKEND...WITH THE POTENTIAL
FOR ROUGH SURF AND BEACH EROSION. HIGH SURF ADVISORIES MAY BECOME
NECESSARY BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 3:36 AM ESTLake Wind AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia17 hr
Nov 3, 3:36 AM ESTWind AdvisoryMLBVolusia17 hr

Nearby

High Surf Advisories in Florida, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.